Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 5, 2011, 11:41 AM CST for 4 parishes in Louisiana. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2011, 11:41 AM CST (17:41 UTC)
- Expired
- Mar 5, 2011, 12:15 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Saint James Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 12:13 PM CST | TSTM WND DMG | 3 E Gonzales, LA | PUBLIC REPORTED THAT THEIR TRAMPOLINE WAS PICKED UP ABOVE THE ROOF LINE OF THEIR HOME AND TOSSED INTO ANOTHER YARD. TREE LIMBS ALSO REPORTED DOWNED. |
| Mar 5, 12:13 PM CST | TSTM WND DMG | 5 S Gonzales, LA | *** 1 INJ *** ASCENSION PARISH EMERGENCY MANAGER REPORTED A TREE DOWNED ON A VEHICLE NEAR THE INTERSECTION OF HIGHWAY 44 AND HIGHWAY 941. TIME ESTIMATED BY RADAR. |
| Mar 5, 12:16 PM CST | TSTM WND DMG | 5 S Gonzales, LA | *** 1 INJ *** ASCENSION PARISH EMERGENECY MANAGER REPORTED A TREE DOWNED ON A VEHICLE NEAR THE INTERSECTION OF HIGHWAY 44 AND HIGHWAY 941. TIME ESTIMATED BY RADAR. |
| Mar 5, 12:16 PM CST | TSTM WND DMG | Gonzales, LA | ASCENSION PARISH EMERGENCY MANAGER REPORTED SEVERAL TREES DOWN IN THE GONZALES AND GALVEZ AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:54 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS54 KLIX 051741
SVRLIX
LAC005-007-047-093-051815-
/O.NEW.KLIX.SV.W.0013.110305T1741Z-110305T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CST SAT MAR 5 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...GONZALES...DONALDSONVILLE...
NORTHWESTERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1215 PM CST
* AT 1136 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHWEST OF WHITE
CASTLE...OR 17 MILES NORTH OF FRANKLIN...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE CASTLE BY 1155 AM CST...
DONALDSONVILLE BY NOON CST...
GEISMER BY 1205 PM CST...
SORRENTO AND GONZALES BY 1210 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3011 9145 3031 9082 3029 9080 3028 9078
3026 9079 3025 9076 3011 9071 2997 9126
3000 9126 3002 9123 3004 9123 3006 9126
3006 9136 3010 9139
TIME...MOT...LOC 1741Z 252DEG 52KT 3005 9134
$$
24/RR1 follow-up statement
498
WWUS54 KLIX 051815
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1215 PM CST SAT MAR 5 2011
LAC005-007-047-093-051825-
/O.EXP.KLIX.SV.W.0013.000000T0000Z-110305T1815Z/
IBERVILLE LA-ASSUMPTION LA-ST. JAMES LA-ASCENSION LA-
1215 PM CST SAT MAR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR ASCENSION...NORTHWESTERN ST.
JAMES...NORTHWESTERN ASSUMPTION AND SOUTHEASTERN IBERVILLE PARISHES
HAS EXPIRED...
A SQUALL LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE ACROSS THE
AREA. WIND GUSTS 45 TO 55 MPH ARE STILL POSSIBLE WITH THIS SQUALL
LINE...MOVING EAST AROUND 55 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3011 9145 3031 9082 3029 9080 3028 9078
3026 9079 3025 9076 3011 9071 2997 9126
3000 9126 3002 9123 3004 9123 3006 9126
3006 9136 3010 9139
TIME...MOT...LOC 1815Z 252DEG 52KT 3020 9080
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:04 AM CST, 7 hours 37 minutes earlier.
Area forecast discussion, Mar 5, 4:04 AM CST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST SAT MAR 5 2011
.SHORT TERM...
A CONVERGENCE ZONE THAT HAS BEEN IN PLACE FOR THE LAST SEVERAL
HOURS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY OVER THE EASTERN
HALF OF OF THE CWA EARLY THIS MORNING. IT APPEARS THAT THIS
CONVERGENCE ZONE WILL REMAIN IN PLACE THROUGH THE MORNING
HOURS. THERE WILL BE AN INCREASED RISK OF SEEING LOCALIZED HEAVY
RAIN AMOUNTS...IF HEAVIER CELLS BEGIN TO TRAIN OVER THE SAME
AREA...AS SEEN OVER PORTIONS OF THE NORTHSHORE YESTERDAY
EVENING. HOWEVER...HAVE OPTED NOT TO PUT OUT A FLASH FLOOD WATCH
DUE TO THE FAIRLY LOW THREAT OF ANY ADDITIONAL RAINFALL EVENTS
ACTUALLY DEVELOPING.
THE HIGHEST RISK OF SEVERE WEATHER WILL DEVELOP DURING THE
AFTERNOON HOURS...AS A STRONG COLD FRONT PUNCHES INTO THE REGION.
AFTER REVIEWING FORECAST SOUNDINGS AT SEVERAL LOCATIONS...IT
APPEARS THAT THE MAIN SEVERE THREAT WILL BE LINEAR IN NATURE...AS
STRONG UNIDIRECTIONAL FLOW IS IN PLACE BY THIS AFTERNOON. THE
LARGEST CONCERN WILL BE STRONG DAMAGING WINDS...MOSTLY ASSOCIATED
WITH ANY BOW ECHOES THAT DEVELOP. IN ADDITION...LAPSE RATES ARE
NOMINALLY SUPPORTIVE OF SOME HAIL FORMATION. AT THIS TIME...THE
LARGEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 6
PM...WITH IMPROVING CONDITIONS EXPECTED AFTER 6 PM.
AS THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS TO THE EAST THIS
EVENING...STRONG SUBSIDENCE WILL TAKE HOLD OF THE REGION ALOFT.
EXPECT RAPIDLY CLEARING SKIES FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. ADDITIONALLY...A MUCH COLDER AIRMASS WILL ADVECT
INTO THE AREA...WITH 1000-500MB THICKNESSES DROPPING A GOOD 100
METERS. ALTHOUGH SUNNY CONDITIONS ARE EXPECTED TOMORROW...DAYTIME
HIGHS WILL ONLY RISE INTO THE LOWER TO MIDDLE 60S. OVERNIGHT LOWS
WILL PLUNGE INTO THE 30S AND LOWER 40S TONIGHT AND TOMORROW
NIGHT...AS THE DRY AIRMASS AND CLEAR SKIES LEND TO STRONG
RADIATIONAL COOLING AT NIGHT. TEMPERATURES WILL BEGIN TO MODIFY BY
MONDAY...AS ONSHORE FLOW REDEVELOPS IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL TROUGH. HOWEVER...READINGS WILL REMAIN
SLIGHTLY BELOW NORMAL.
.LONG TERM...
ALL OF THE MEDIUM RANGE MODELS SHOW ANOTHER STRONG UPPER LEVEL
TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES ON TUESDAY. THE GFS
IS THE WEAKER OF THE MODELS...WITH A SHALLOWER UPPER LEVEL TROUGH
SLIDING THROUGH ON WEDNESDAY. THE EURO IS THE STRONGEST MODEL WITH
A VERY SHARP TROUGH AXIS SLIPPING THROUGH. HAVE DECIDED TO GO WITH
A BLEND OF THE MODEL SOLUTIONS TO ACCOUNT FOR STRENGTH AND TIMING
UNCERTAINTIES WITH THIS NEXT SYSTEM.
INITIALLY...EXPECT STRONG ONSHORE FLOW TO CONTINUE INTO
TUESDAY...WITH INCREASING CLOUD COVER AND AN INCREASED PROSPECT OF
SCATTERED SHOWERS DEVELOPING OVER THE AREA BY TUESDAY AFTERNOON.
THIS WILL MAINLY BE DUE TO INCREASED UPPER LEVEL LIFT ACROSS THE
REGION...AS A BROAD AREA OF UPPER LEVEL DIVERGENCE MOVES INTO THE
GULF SOUTH. FORTUNATELY...OVERALL INSTABILITY WILL BE WEAK ON
TUESDAY...DUE TO LESS THAN DESIRABLE LAPSE RATES. THUS...ONLY
EXPECT SHOWER ACTIVITY TUESDAY AFTERNOON...WITH DEEPER CONVECTION
HOLDING OFF UNTIL TUESDAY NIGHT AND WEDNESDAY.
HEADING INTO TUESDAY NIGHT AND WEDNESDAY...INCREASED FORCING ALOFT
IS EXPECTED AS STRONG POSITIVE VORTICITY ADVECTION...DIFLUENT
FLOW...AND THE ENTRANCE REGION OF A JET STREAK ALL WORK TOGETHER
TO SUPPORT DEEPER UPDRAFTS. ADDITIONALLY...LAPSE RATES ALOFT WILL
IMPROVE...AS THE COLD CORE OF THE UPPER LEVEL TROUGH AXIS
APPROACHES. THERE WILL A RISK OF STRONGER CONVECTION LATE TUESDAY
NIGHT INTO WEDNESDAY AFTERNOON. HAVE WENT WITH LIKELY POPS ON
WEDNESDAY TO REFLECT THIS RISK OF THUNDERSTORM ACTIVITY. WITH
STRONG SOUTHERLY FLOW OFF THE GULF CONTINUING...AND WARM AND MUGGY
AIRMASS IS EXPECTED ON WEDNESDAY...WITH READING CLIMBING BACK INTO
THE MIDDLE TO UPPER 70S AND OVERNIGHT LOWS ONLY DIPPING INTO THE
MIDDLE 60S.
THE FRONT SHOULD CLEAR THE CWA SOMETIME LATE WEDNESDAY NIGHT...AS
THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS THROUGH THE LOWER
MISSISSIPPI VALLEY. ONCE AGAIN...STRONG NEGATIVE VORTICITY
ADVECTION AND RESULTANT SUBSIDENCE IN THE WAKE OF THIS TROUGH WILL
LEAD TO RAPIDLY CLEARING SKIES ACROSS THE AREA ON THURSDAY.
ADDITIONALLY...ANOTHER ROUND OF STRONG COLD AIR ADVECTION WILL
DROP 1000-500 MB THICKNESSES AROUND 100 METERS MUCH AS THE CURRENT
SYSTEM IMPACTING THE REGION. A LARGE DIURNAL RANGE IS EXPECTED
THURSDAY AND FRIDAY...WITH DAYTIME HIGHS CLIMBING INTO THE 60S AND
OVERNIGHT LOWS DROPPING INTO THE 30S AND LOWER 40S.
&&
.AVIATION...
MVFR TO IFR CEILINGS WILL BE IN AND OUT AT LEAST THROUGH THIS
EVENING. SOME STRONG TO SEVERE TS WILL BE AROUND TODAY AND THERE IS
THE POTENTIAL FOR ONE OR TWO OF THESE TO AFFECT A FEW TERMINALS.
WILL SHOW THIS AS A TEMPO GROUP TODAY. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE.
&&
.MARINE...
THE BIG PROBLEM IS THAT WATERSPOUT ACTIVITY IS HIGHLY LIKELY TODAY
OVER THE COASTAL WATERS. SOME OF THESE MAY BE QUITE STRONG.
THUNDERSTORMS WILL ALSO OCCUR AND GRADIENT WINDS WILL CONTINUE TO BE
IN THE 20 TO 25 KNOT RANGE THROUGH SUNDAY MORNING. TRIED TO CUT UP
THE MARINE AREAS AS EFFICIENT AS POSSIBLE FOR TODAY AND TONIGHT.
BUT...THE SIMPLE FACT IS THAT IT COULD HAVE GOTTEN VERY MESSY.
DECIDED TO KEEP AN ADVISORY GOING AFTER 9AM FOR MOST COASTAL WATERS.
WINDS WILL LIGHTEN UP FOR A TIME TODAY OVER THE LAKES AND SOUNDS BUT
DUE TO THE RELATIVELY SHORT DURATION OF THIS OCCURRING...DECIDED TO
KEEP THE ADVISORY IN EFFECT THROUGH THE DAY AND NIGHT. THIS HOLDS
MORE FOR LAKE PONTCHARTRAIN AND MAUREPAS THAN OTHER AREAS.
REGARDLESS...WINDS WILL BE IN ADVISORY CRITERIA DURING A GOOD PART
OF THE TIME BEFORE AND DEFINITELY AFTER THE COLD FRONT MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 38 62 35 / 100 20 0 0
BTR 71 41 64 38 / 100 10 0 0
ASD 73 42 63 35 / 100 20 0 0
MSY 72 46 62 45 / 100 20 0 0
GPT 73 43 64 36 / 100 50 0 0
PQL 74 44 64 35 / 100 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&
32Hazardous weather outlook, Mar 5, 11:15 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CST SAT MAR 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-061715- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1115 AM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT ACROSS THE ENTIRE AREA THROUGH 400PM THIS AFTERNOON. THE MAIN RISK FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES AND WATERSPOUTS WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES WILL ALSO BE POSSIBLE...WHICH MAY PRODUCE LOCALIZED FLOODING IN POORLY DRAINED AREA. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 6 PM THIS EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR MINOR FLOODING AT SEVERAL LOCATIONS ON THE FOLLOWING RIVERS...TCEFHUNCTE...BOGUE FALAYA...AND TANGIPAHOA. RESIDENTS SHOULD CONTINUE TO MONITOR RIVER LEVELS AND LATEST RIVER FLOOD FORECASTS AND WARNINGS. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL OF THE COASTAL WATERS...SOUNDS...AND TIDAL LAKES THROUGH TONIGHT. STRONG SOUTHEAST WINDS OF 20 TO 25 KNOTS AND VERY ROUGH SEAS OF UP TO 10 FEET WILL CONTINUE THROUGH THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 25 KNOTS TONIGHT AS A COLD FRONT PUSHES TO THE EAST. IN ADDITION TO THE ROUGH SEAS...HIGHER THAN NORMAL TIDES CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS BEYOND 20 NM THROUGH MIDDAY SUNDAY DUE TO CONTINUED STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY...AS ANOTHER STRONG AREA OF LOW PRESSURE AND TRAILING COLD FRONT IMPACT THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO BE POSSIBLE AS THIS LOW PRESSURE SYSTEM IMPACTS THE REGION WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. PLEASE FORWARD ANY REPORTS OF DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 5, 7:32 AM CST, 4 hours 9 minutes before
LAZ059>061-063-051420- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 AM CST SAT MAR 5 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...JEFFERSON PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 720 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO DETECTED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LAROSE...OR ABOUT 11 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM IS MOVING OVER LAKE SALVADOR AND MAY PRODUCE A WATERSPOUT AT ANY TIME. THE STORM WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS NEAR 45 MPH. ALL MARINERS AND PERSONS NEAR OR ON LAKE SALVADOR SHOULD SEEK SAFE HARBOR OR SHELTER UNTIL THIS THUNDERSTORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 5, 7:58 AM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 758 AM CST SAT MAR 5 2011 LAZ050-051815- LIVINGSTON- INCLUDING THE CITIES OF...DENHAM SPRINGS...WALKER 758 AM CST SAT MAR 5 2011 ...TICKFAW RIVER NEAR KILLIAN APPROACHING FLOOD STAGE... THE TICKFAW RIVER NEAR KILLIAN IS APPROACHING FLOOD STAGE THIS MORNING. ACCORDING TO THE RIVER GAGE AT SPRINGFIELD...THE CURRENT STAGE IS 3.78 FEET. THE FLOOD STAGE IS 4.0 FEET. AT 4.0 FEET...WATER WILL COVER LOW PLACES ALONG LOUISIANA HIGHWAY 22 AND RISE ON THE CAMP GROUNDS ALONG THE EAST BANK. ADDITIONAL RAINFALL IS EXPECTED TODAY IN ASSOCIATION WITH AN APPROACHING FRONT. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE TODAY WITH ISOLATED HIGHER AMOUNTS WHICH COULD CAUSE THE RIVER TO RISE FURTHER. STAY TUNED FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 98/SO
Special weather statement, Mar 5, 10:14 AM CST, 1 hour 27 minutes before
LAZ034>038-046>050-056-MSZ068-069-051815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1014 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING TOWARDS THE EAST-CENTRAL LOUISIANA PARISHES... AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTH OF ST. FRANCISVILLE TO NEAR WHITE LAKE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD BY 1020 AM... SPILLMAN BY 1025 AM... ST. FRANCISVILLE...NEW ROADS AND LIVONIA BY 1030 AM... MARINGOUIN BY 1040 AM... NORWOOD BY 1050 AM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A STRONGER DEVELOPING SQUALL LINE WAS MOVING THROUGH THE LAFAYETTE AREA. STRONG TO SEVERE STORMS WITH ROTATION WERE ALSO DETECTED ALONG AND OFF THE SOUTHWEST LOUISIANA COAST. THESE MAY MOVE ONSHORE NEAR OR EAST OF THE ATCHAFALAYA BAY AREA LATER THIS MORNING AND EARLY AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 5, 10:16 AM CST, 1 hour 25 minutes before
LAZ034>038-046>050-056-MSZ068-069-051815- SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1016 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST TOWARDS THE EAST-CENTRAL LOUISIANA PARISHES... AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTH OF ST. FRANCISVILLE TO NEAR WHITE LAKE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD BY 1020 AM... SPILLMAN BY 1025 AM... ST. FRANCISVILLE...NEW ROADS AND LIVONIA BY 1030 AM... MARINGOUIN BY 1040 AM... NORWOOD BY 1050 AM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A STRONGER DEVELOPING SQUALL LINE WAS MOVING THROUGH THE LAFAYETTE AREA. STRONG TO SEVERE STORMS WITH ROTATION WERE ALSO DETECTED ALONG AND OFF THE SOUTHWEST LOUISIANA COAST. THESE MAY MOVE ONSHORE NEAR OR EAST OF THE ATCHAFALAYA BAY AREA LATER THIS MORNING AND EARLY AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 5, 11:27 AM CST, 14 minutes before
LAZ034-046>049-056-051830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1127 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 1122 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SQUALL LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF NEW ROADS TO 15 MILES NORTHWEST OF PLAQUEMINE TO 14 MILES NORTHEAST OF JEANERETTE...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ERWINVILLE BY 1140 AM... BAYOU SORREL BY 1155 AM... ADDIS BY NOON... BRUSLY BY 1205 PM... PLAQUEMINE BY 1210 PM... PORT ALLEN BY 1215 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. SOME INTENSIFICATION OF THIS LINE MAY OCCUR SHORTLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 5, 11:33 AM CST, 8 minutes before
LAZ036>038-MSZ069-070-051830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1133 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST FELICIANA PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...AMITE COUNTY... AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LIBERTY TO 6 MILES NORTHEAST OF CLINTON...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... FELPS BY 1140 AM... LIBERTY BY 1145 AM... SMITHDALE BY NOON... DARLINGTON BY 1205 PM... EASLEYVILLE AND GILLSBERG BY 1220 PM... SUMMIT...MCCOMB...MCCOMB AIRPORT AND 6 MILES WEST OF MAGNOLIA BY 1230 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:31 PM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Mar 4, 9:00 PM CST | Flash Flood Warning | LIX | Saint Tammany | 80 min |
| Mar 5, 3:05 AM CST | Special Marine Warning | LIX | 55 min | |
| Mar 5, 3:49 AM CST | Small Craft Advisory | LIX | 32 hr | |
| Mar 5, 5:16 AM CST | River Flood Warning | LIX | Tangipahoa | 53 hr |
| Mar 5, 6:40 AM CST | River Flood Warning | LIX | Saint Tammany | 37 hr |
| Mar 5, 8:58 AM CST | River Flood Warning | LIX | Saint Tammany | 50 hr |
| Mar 5, 9:03 AM CST | River Flood Warning | LIX | Saint Tammany | 44 hr |
| Mar 5, 11:06 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 25 min |
| Mar 5, 12:00 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 30 min |
| Mar 5, 12:06 PM CST | Special Marine Warning | LIX | 114 min | |
| Mar 5, 12:22 PM CST | Tornado Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 23 min |
| Mar 5, 12:28 PM CST | Tornado Warning | LIX | Ascension, Livingston, Tangipahoa | 32 min |
| Mar 5, 12:36 PM CST | Special Marine Warning | LIX | 84 min | |
| Mar 5, 12:49 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 26 min |
| Mar 5, 12:51 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more | 54 min |
| Mar 5, 12:55 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 35 min |
| Mar 5, 12:59 PM CST | Tornado Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 17 min |
| Mar 5, 1:15 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 30 min |
| Mar 5, 1:26 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 34 min |
| Mar 5, 1:32 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 28 min |
| Mar 5, 1:35 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 115 min |
| Mar 5, 1:40 PM CST | Special Marine Warning | LIX | 95 min | |
| Mar 5, 1:44 PM CST | Areal Flood Advisory | LIX | Saint Tammany, Washington | 2 hr |
| Mar 5, 1:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Mar 5, 1:58 PM CST | Tornado Warning | LIX | Saint Bernard | 17 min |
| Mar 5, 2:16 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 59 min |
| Mar 5, 2:38 PM CST | Special Marine Warning | LIX | 64 min | |
| Mar 5, 3:08 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 5, 3:22 PM CST | Special Marine Warning | LIX | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.